MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER MUSCULAR VSD OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER

ABBOTT MEDICAL AMPLATZER MUSCULAR VSD OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER
Catalog Number 9-VSD-MUSC-016
Medical Device Problem Code Difficult to Fold, Unfold or Collapse (1254)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/28/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that on (b)(6) 2023 a 16mm amplatzer vsd occluder (lot: 7781019) was chosen for implantation utilizing an unknown delivery system.A cobra deformation occurred.A replacement 14mm amplatzer ventricular septal defect (vsd) occluder (lot: 7993734) was then attempted to be used but also had a cobra shaped deformation.The procedure was aborted.The patient remained hemodynamically stable throughout the procedure.There was no interaction with cardiac structures and no angulation or kink in the delivery system.
 
Additional Manufacturer Narrative
The device is expected to be returned for investigation.It has not yet been received.A follow-up report will be submitted with all additional relevant information na.
 
Additional Manufacturer Narrative
An event of device deformity was reported.The device was returned to abbott for investigation and met functional specifications when analyzed under non-physiological conditions.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all defined manufacturing specifications.The cause of the reported incident could not be conclusively determined.However, the size of the delivery system used was unknown.

Brand Name
AMPLATZER MUSCULAR VSD OCCLUDER
Common Device Name
TRANSCATHETER SEPTAL OCCLUDER
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key17785038
Report Number2135147-2023-04089
Device Sequence Number5492673
Product Code MLV
UDI-Device Identifier00811806011844
UDI-Public00811806011844
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
P040040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2025
Device Catalogue Number9-VSD-MUSC-016
Device Lot Number7781019
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/28/2023
Supplement Date Received by Manufacturer10/04/2023
Initial Report FDA Received Date09/20/2023
Supplement Report FDA Received Date10/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/21/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN DELIVERY SYSTEM.
Patient SexUnknown